Alert archive / Montana / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 28, NWS Glasgow, MT
NWS Glasgow, MT issued this severe thunderstorm warning at Jun 16, 2014, 7:57 PM MDT for Dawson County, Montana. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 16, 2014, 7:57 PM MDT (01:57 UTC)
- Expired
- Jun 16, 2014, 9:00 PM MDT
- In force
- 63 min
- Issued by
- NWS Glasgow, MT
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Dawson County, MT
The radar
The Glasgow radar (KGGW), 166 km from the middle of the area, began a volume at 02:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Glasgow Intl Airport, MT (KGGW), launched 00:00Z, 2.0 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 7 J/kg
- Mixed-layer CIN
- -143 J/kg
- Mixed-layer LCL
- 1467 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 63 m²/s²
- 0-3 km storm-relative helicity
- 257 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Glasgow, MT wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 16, 2:45 PM MDT, 5 hours 12 minutes earlier.
Area forecast discussion, Jun 16, 2:45 PM MDT, 5 hours 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GLASGOW MT 245 PM MDT MON JUN 16 2014 .SHORT TERM...FOR NORTHEAST MONTANA...TONIGHT THROUGH WEDNESDAY... CAUTIOUS OPTIMISM IS THE BEST WAY TO SUM UP OUR FEELINGS TOWARDS THE UPCOMING WET CLOSED LOW EVENT DURING THE SHORT TERM. TONIGHT A MOIST UPPER LOW WILL PUSH INTO THE NORTHERN ROCKIES. AN INITIAL SURGE OF PRECIPITATION WILL PUSH INTO NORTHEAST MONTANA FROM THE SOUTHWEST AS THE ASSOCIATED SURFACE LOW DEEPENS OVER SOUTHERN MONTANA. THIS INITIAL PUSH LOOKS TO MAINLY IMPACT AREAS SOUTHWEST OF A OPHEIM TO GLENDIVE LINE...WITH THE MOST SIGNIFICANT PRECIPITATION EXPECTED OVER AND AROUND THE MISSOURI RIVER BREAKS. TUESDAY THE AFOREMENTIONED SURFACE LOW OVER SOUTHERN MONTANA WILL CONTINUE TO DRIVE A GULF MOISTURE RICH EASTERLY SURFACE FLOW ACROSS NORTHEAST MONTANA...FURTHER MOISTENING THE ATMOSPHERE. THIS EXCESSIVE MOISTURE WILL SET THE STAGE FOR WHAT WE ARE OPTIMISTIC WILL BE A CONTINUED VERY WET PERIOD OF PRECIPITATION...WITH EMBEDDED THUNDERSTORMS. PERIODS OF HEAVY RAIN WILL BE POSSIBLE AT TIMES...ESPECIALLY WITH THUNDERSTORMS. GIVEN OVERALL ABNORMALLY DRY CONDITIONS IN PLACE OVER MOST OF NORTHEAST MONTANA THROUGHOUT THE SPRING WE FEEL THE THREAT FOR FLOODING...FLASH OR SMALL STREAM...IS LOW AT THIS TIME. THUS WILL HOLD OFF ON ANY HYDRO RELATED WATCHES FOR THE TIME BEING. THUNDERSTORMS SOUTHEAST OF FORT PECK LAKE...INCLUDING THE YELLOWSTONE RIVER VALLEY...WILL ALSO HAVE TO BE WATCHED FOR POSSIBLE SEVERE THUNDERSTORMS COMPLETE WITH DAMAGING WINDS AND LARGE HAIL. EASTERLY WINDS WILL TREND UPWARD BY THE AFTERNOON...APPROACHING THE 20 MPH MARK. A LAKE WIND ADVISORY MAY BE NEEDED. THE THREAT FOR STRONG TO SEVERE STORMS WILL LINGER ACROSS THE SOUTHEAST INTO TUESDAY EVENING...WITH CONTINUED MODERATE RAINFALL EXPECTED EAST OF A GLASGOW TO JORDAN LINE OVERNIGHT. WEDNESDAY...THE MAIN ENERGY BAND ASSOCIATED WITH THE UPPER LOW OVER NORTH CENTRAL MONTANA WILL LIFT INTO SOUTHERN SASKATCHEWAN...ALLOWING PRECIPITATION TO TAPER OFF FORM SOUTH TO NORTH THROUGH THE DAY. GILCHRIST .LONG TERM...WEDNESDAY NIGHT THROUGH MONDAY... THE EXTENDED PERIOD REMAINS ON TRACK DEPICTING WRAP AROUND RAIN SHOWERS AND POSSIBLY THUNDER SPREADING ACROSS NORTHEAST MONTANA FROM WEST TO EAST ON WEDNESDAY NIGHT AND THURSDAY. AS THE SYSTEM FINALLY EXITS...SHOWERS WILL GRADUALLY COME TO AN END AGAIN IN A WEST TO EAST FASHION THURSDAY NIGHT INTO FRIDAY MORNING. ADDITIONAL RAINFALL AMOUNTS SHOULD BE LIGHTER IN COMPARISON TO EARLIER IN THE WEEK BUT A FEW ISOLATED PLACES MAY STILL SEE A WETTING RAIN OUT OF THIS LAST ROUND. FRIDAY THROUGH SATURDAY...THE LATEST ECMWF AND GFS CONTINUE TO SHOW AN UPPER LEVEL SHORTWAVE RIDGE BUILDING INTO MONTANA WHICH WILL PROMOTE DRIER CONDITIONS AND POTENTIALLY MUCH WARMER TEMPERATURES WITH RISING 500MB HEIGHTS. IN FACT...MUCH OF THE CWA MAY SEE NEAR NORMAL HIGHS BY THE START OF THE WEEKEND. WILL STILL MAINTAIN SLIGHT CHANCE POPS AS IT IS DIFFICULT TO RULE OUT A LONE DIURNALLY DRIVEN SHOWER OR THUNDERSTORM. SUNDAY ONWARD...ENSEMBLE GUIDANCE SHOWS INCREASING SPREAD IN 500MB HEIGHTS INTO NEXT WEEK...WITH THE GENERAL TREND TOWARD A RIDGE REMAINING OVER THE REGION AT LEAST INITIALLY. WILL MAINTAIN SLIGHT CHANCE POPS WITH NEAR OR SLIGHTLY ABOVE NORMAL TEMPERATURES. BY THE MIDDLE OF NEXT WEEK SOME MODEL GUIDANCE SUGGESTS THAT ANOTHER SHORTWAVE MAY PUSH INTO THE PACIFIC NORTHWEST. THIS MAY PROVIDE FORCING FOR ASCENT AND COMBINE WITH AVAILABLE MOISTURE TO ONCE AGAIN INCREASE CHANCES FOR SHOWERS AND THUNDERSTORMS. MALIAWCO PREVIOUS LONG TERM DISCUSSION... GFS AND ECMWF CONTINUE TO DIFFER IN EVOLUTION OF UPPER LOW PRESSURE SYSTEM ALTHOUGH SOLUTIONS ARE LESS DIVERGENT THAN 24 HOURS AGO. UPPER LOW WILL MOVE INTO SOUTHERN CANADA LATE THURSDAY NIGHT BUT GFS HOLDS TROF AXIS TO SOUTH WHILE ECMWF KICKS IT EASTWARD INTO NORTHERN PLAINS. THIS DIFFERENCE IS SIGNIFICANT BECAUSE THE GFS SOLUTION MAINTAINS MOISTURE OVER EASTERN MONTANA UNTIL SATURDAY. MEANWHILE THE ECMWF BEGINS DRYING OUR AREA FRIDAY. SO WILL SPLIT THE DIFFERENCE AND MAINTAIN CHANCE SHOWERS AND THUNDERSTORMS ACROSS CWA THROUGH THURSDAY NIGHT AND BEGIN TAPERING CHANCES FROM WEST FRIDAY BECOMING DRY SATURDAY. TEMPERATURES THURSDAY WILL BE NEAR SEASONAL NORMALS BUT WILL WARM TO ABOVE SEASONAL NORMALS FRIDAY AND INTO NEXT WEEKEND. BY SUNDAY LOW- AND MID-LEVEL MOISTURE MAKES ITS WAY THROUGH WEAK RIDGE OVER MONTANA AND WITH WARMER TEMPERATURES CANNOT RULE OUT CHANCE OF AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS. BRITTON && .AVIATION... VFR CONDITIONS WILL PREVAIL TONIGHT. SHOWERS AND EMBEDDED THUNDERSTORMS WILL BECOME MORE NUMEROUS OVERNIGHT. WIDESPREAD WETTING RAINS AND THUNDERSTORMS ARE EXPECTED ON TUESDAY. THIS ACTIVITY MAY BE ACCOMPANIED BY PERIODS OF MVFR AND IFR CEILINGS AND VISIBILITIES. EAST WINDS WILL INCREASE TO 10 TO 15 KTS BY THIS EVENING...AND 15 TO 20 KTS ON TUESDAY. MALIAWCO && .GLASGOW WATCHES/WARNINGS/ADVISORIES...NONE. && WEATHER.GOV/GLASGOW
Hazardous weather outlook, Jun 16, 2:24 PM MDT, 5 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GLASGOW MT 224 PM MDT MON JUN 16 2014 MTZ016>027-059>062-171200- CENTRAL AND SOUTHEAST PHILLIPS-CENTRAL AND SOUTHERN VALLEY- DANIELS-SHERIDAN-WESTERN ROOSEVELT-PETROLEUM-GARFIELD-MCCONE- RICHLAND-DAWSON-PRAIRIE-WIBAUX-NORTHERN PHILLIPS- SOUTHWEST PHILLIPS-NORTHERN VALLEY-EASTERN ROOSEVELT- 224 PM MDT MON JUN 16 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST MONTANA. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A LARGE AND STRONG STORM SYSTEM OVER THE WESTERN STATES WILL SPREAD MODERATE TO HEAVY RAINFALL OVER MOST OF NORTHEAST MONTANA FROM TUESDAY MORNING THROUGH WEDNESDAY MORNING. SOME STRONGER STORMS SOUTHEAST OF FORT PECK LAKE TUESDAY AFTERNOON AND EVENING MAY BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS BEING THE MAIN THREATS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Special weather statement, Jun 16, 5:30 PM MDT, 2 hours 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GLASGOW MT
530 PM MDT MON JUN 16 2014
MTZ023-025-170030-
DAWSON-MCCONE-
530 PM MDT MON JUN 16 2014
THE NATIONAL WEATHER SERVICE IN GLASGOW HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
EASTERN MCCONE COUNTY IN NORTHEAST MONTANA...
NORTHWESTERN DAWSON COUNTY IN NORTHEAST MONTANA...
UNTIL 630 PM MDT.
AT 525 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR CIRCLE...MOVING NORTHEAST AT 10 MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM.
LOCATIONS IN THE ADVISORY INCLUDE...
CIRCLE...
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 4769 10561 4760 10526 4749 10516 4732 10548
4734 10574
TIME...MOT...LOC 2330Z 206DEG 8KT 4738 10556
RJM
WEATHER.GOV/GLASGOWThe office that day
Everything else NWS Glasgow, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 16, 6:05 PM MDT | Severe Thunderstorm Warning | GGW | Dawson, McCone | 55 min |
| Jun 16, 6:57 PM MDT | Severe Thunderstorm Warning | GGW | Dawson | 63 min |
| Jun 17, 4:55 AM MDT | Severe Thunderstorm Warning | GGW | Garfield, Prairie | 65 min |
| Jun 17, 6:21 AM MDT | Severe Thunderstorm Warning | GGW | McCone, Prairie | 54 min |
| Jun 17, 7:43 AM MDT | Severe Thunderstorm Warning | GGW | McCone | 62 min |
| Jun 17, 8:42 AM MDT | Special Weather Statement | GGW | McCone | 63 min |
| Jun 17, 9:41 AM MDT | Special Weather Statement | GGW | Valley | 64 min |
| Jun 17, 10:39 AM MDT | Special Weather Statement | GGW | Valley | 66 min |
| Jun 17, 1:00 PM MDT | Lake Wind Advisory | GGW | Garfield, McCone, Petroleum, Phillips, Valley | 7 hr |
| Jun 17, 1:07 PM MDT | Severe Thunderstorm Warning | GGW | Dawson, Prairie, Wibaux | 53 min |
| Jun 17, 1:26 PM MDT | Severe Thunderstorm Warning | GGW | Dawson, McCone, Prairie | 64 min |
| Jun 17, 1:43 PM MDT | Special Weather Statement | GGW | Dawson | 62 min |
| Jun 17, 1:51 PM MDT | Severe Thunderstorm Warning | GGW | Dawson, Prairie, Wibaux | 54 min |
| Jun 17, 2:17 PM MDT | Severe Thunderstorm Warning | GGW | Dawson, Prairie | 58 min |
| Jun 17, 2:21 PM MDT | Severe Thunderstorm Warning | GGW | Dawson, McCone | 54 min |
| Jun 17, 2:26 PM MDT | Special Weather Statement | GGW | McCone | 64 min |
| Jun 17, 2:41 PM MDT | Special Weather Statement | GGW | Wibaux | 64 min |
| Jun 17, 3:31 PM MDT | Special Weather Statement | GGW | 59 min | |
| Jun 17, 3:38 PM MDT | Flash Flood Warning | GGW | Dawson, Prairie | 4 hr |
| Jun 17, 3:42 PM MDT | Special Weather Statement | GGW | Wibaux | 63 min |
| Jun 17, 3:53 PM MDT | Severe Thunderstorm Warning | GGW | Dawson | 67 min |
| Jun 17, 4:01 PM MDT | Severe Thunderstorm Warning | GGW | Garfield, Valley | 59 min |
| Jun 17, 4:12 PM MDT | Severe Thunderstorm Warning | GGW | Dawson, Prairie, Wibaux | 63 min |
| Jun 17, 5:00 PM MDT | Special Weather Statement | GGW | Valley | 60 min |
| Jun 17, 5:13 PM MDT | Severe Thunderstorm Warning | GGW | Daniels, Valley | 62 min |
| Jun 17, 5:14 PM MDT | Special Weather Statement | GGW | Wibaux | 61 min |
| Jun 17, 5:29 PM MDT | Areal Flood Advisory | GGW | Dawson | 6 hr |
| Jun 17, 5:35 PM MDT | Areal Flood Advisory | GGW | Dawson, Prairie, Wibaux | 6 hr |
| Jun 17, 5:56 PM MDT | Severe Thunderstorm Warning | GGW | Garfield, McCone, Valley | 64 min |
Nearby
Severe Thunderstorm Warnings in Montana, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.